MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 9X25MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 9X25MM STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207563
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the scr biorci 9x25mm was broken, identified during the procedure.No patient injury or delay.S&n back-up device used to complete the procedure.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.The customer provided images confirm that device was broken.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force during implementation.Internal complaint reference: case-2020-00024960-1.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found the tip of the screw has been broken.The customer provided images confirm that device was broken.Based on the condition of the product material found during visual inspection it was determined that additional material testing was not required.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the raw material, found that the material certificate of analysis required.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force or torque, off-axis insertion, or improper preparation of the insertion site.No containment or corrective actions are recommended at this time.

Brand Name
SCR BIORCI 9X25MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10813739
Report Number1219602-2020-01808
Device Sequence Number19836346
Product Code HWC
UDI-Device Identifier03596010426253
UDI-Public03596010426253
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2024
Device Model Number7207563
Device Catalogue Number7207563
Device Lot Number50779633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/09/2020
08/12/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date12/10/2020
08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1